MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK SCREWDRIVER - HEX THREADED

MEDTRONIC SOFAMOR DANEK SCREWDRIVER - HEX THREADED
Catalog Number 7756195
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 05/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Pre-operative diagnosis: cervical spondylotic myelopathy due to symptomatic recurrence.Type of procedure: posterior cervical decompression and fusion with dural suture.It was reported that intra-operatively when the pedical screw was inserted in c7 through ct navigation it was observed with the help of c-arm that it was penetrating the end plate of cranial side at c7 and deviated from pedical screw.Due to which the screw driver slid and touched the dura and injury of the dura occurred.Thereafter additional surgery dural suture was performed, so the screw was removed.While inserting the screw after decompression.A crack occurred in the arch of vertebra.Due to which the screw was not inserted.The surgery was delayed by less than 60 minute due to this event.Both the implants did not come in contact with the patient.No breakage of implants occurred due to reported event.No fragments of instruments were remained in patient.Patient complications were unknown with the available information.The tip of the driver did not fit with the screw and slipped due to which dura injured and dural suture was performed.

Brand Name
SCREWDRIVER - HEX THREADED
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK
1800 pyramid place
memphis TN 38132
MDR Report Key7624947
Report Number1030489-2018-00888
Device Sequence Number1317450
Product Code HXX
UDI-Device Identifier00613994207999
UDI-Public00613994207999
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7756195
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2018
Initial Report FDA Received Date06/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age78 YR